MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE
Catalog Number 356.830
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Device is an instrument and is not implanted/explanted.Facility address and reporter email address are unknown.(b)(6).Device is not distributed in the united states, but is similar to device marketed in the usa.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: during a proximal femur nailing antirotation (pfna) procedure on an unknown date, during the usage of the guide wire by the surgeon, he noticed a dark liquid leaking out of the drilling site.When the guide wire was pulled out, severe damage to the body of the wire was clear.Procedure outcome and patient status are unknown.This report is for a guide wire ø3.2 for pfna blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 356.830, lot: l831636: manufacturing site: balsthal, release to warehouse date: 16.May 2018: the device history record shows this lot of 250 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the visual inspection confirmed that the guide wire ø 3.2mm, f/pfna blade has some heavy marks of squeezing.In addition, it is slightly bent.Dimensional inspection: cannot be performed due to the damage incurred; however, dimensions were checked at the time of manufacturing with no issues documented document / specification review: the certificate of the raw material was reviewed during the performed device history review and meet specification.The component 60010026 bearing lot no: l828168 (1.4441) were checked with no non-conformities reported.Summary: the complaint condition is confirmed as the returned guide wire is bent/deformed and the device is badly damaged.This production lot of 250 pcs.Was manufactured in may 2018 according to the specification.The investigation found no manufacturing related issues that would have contributed to this complaint condition and we are not aware of any other complaints for this article- and lot combination.There is no particularize information what happened to this article by the customer.Unfortunately, we are not able to determine the exact reason for this occurrence, but we have to assume that during application this error may have taken place or/and that high applied mechanical force led to this damage.This complaint is rated as confirmed but not valid.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDEWIRE Ø3.2 F/PFNA BLADE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7777686
Report Number8030965-2018-55655
Device Sequence Number1258185
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355
Combination Product (Y/N)N
Initial Reporter CountryTC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.830
Device Lot NumberL831636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;